Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 5, NWS San Diego, CA

March 8, 2016

NWS San Diego, CA issued this small craft advisory at Mar 8, 2016, 2:02 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2016, 2:02 AM PST (10:02 UTC)
Expired
Mar 9, 2016, 2:00 AM PST
In force
24 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

525 
WHUS76 KSGX 081002
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
202 AM PST TUE MAR 8 2016

...SMALL CRAFT ADVISORY THROUGH TONIGHT...

.STRONG NORTHWEST WINDS AND HAZARDOUS COMBINED SEAS WILL CONTINUE
TODAY THROUGH THIS EVENING. SEAS WILL GRADUALLY DECREASE THIS
AFTERNOON AND EVENING. WINDS WILL DECREASE OVERNIGHT TONIGHT.

PZZ750-775-082200-
/O.CAN.KSGX.GL.W.0002.000000T0000Z-160308T1800Z/
/O.NEW.KSGX.SC.Y.0005.160308T1002Z-160309T1000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
202 AM PST TUE MAR 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST WEDNESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  THIS MORNING...BECOMING 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  THIS AFTERNOON AND EVENING.

* WAVES/SEAS...COMBINED SEAS WILL BE VERY HIGH THIS MORNING AT 14
  TO 18 FEET...THEN GRADUALLY DECREASE THIS AFTERNOON AND EVENING
  BELOW 12 FEET. HIGHEST SEAS WILL BE SOUTH AND SOUTHEAST OF SAN
  CLEMENTE ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

MM
3 follow-up statements
075 
WHUS76 KSGX 082125
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
125 PM PST TUE MAR 8 2016

...SMALL CRAFT ADVISORY THROUGH TONIGHT...

.STRONG NORTHWEST WINDS AND HAZARDOUS COMBINED SEAS WILL CONTINUE
TODAY THROUGH THIS EVENING. SEAS WILL GRADUALLY DECREASE THIS
AFTERNOON AND EVENING. WINDS WILL DECREASE OVERNIGHT TONIGHT.

PZZ750-775-090600-
/O.CON.KSGX.SC.Y.0005.000000T0000Z-160309T1000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
125 PM PST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
WEDNESDAY...

* WINDS...NORTHWEST WINDS 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS
  THIS AFTERNOON AND EVENING.

* WAVES/SEAS...COMBINED SEAS AROUND 14 FEET WILL GRADUALLY
  DECREASE THIS AFTERNOON AND EVENING BELOW 12 FEET. HIGHEST SEAS
  WILL BE SOUTH AND SOUTHEAST OF SAN CLEMENTE ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TS
367 
WHUS76 KSGX 090459
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
859 PM PST TUE MAR 8 2016

...SMALL CRAFT ADVISORY THROUGH EARLY WEDNESDAY MORNING...

.GUSTY NORTHWEST WINDS AND AN ELEVATED NORTHWEST SWELL WILL
PRODUCE HAZARDOUS COMBINED SEAS THROUGH EARLY WEDNESDAY MORNING.
CONDITIONS WILL IMPROVE ON WEDNESDAY.

PZZ750-775-091000-
/O.CON.KSGX.SC.Y.0005.000000T0000Z-160309T1000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
859 PM PST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
WEDNESDAY...

* WINDS...NORTHWEST WINDS 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES/SEAS...COMBINED SEAS 7 TO 12 FEET. HIGHEST SEAS WILL
  CONTINUE TO BE SOUTH AND SOUTHEAST OF SAN CLEMENTE ISLAND.

* OUTLOOK...CONDITIONS WILL IMPROVE QUICKLY ON WEDNESDAY AS THE
  NORTHWEST SWELL AND WINDS WEAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ALBRIGHT
286 
WHUS76 KSGX 091004
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
204 AM PST WED MAR 9 2016

PZZ750-775-091115-
/O.EXP.KSGX.SC.Y.0005.000000T0000Z-160309T1000Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
204 AM PST WED MAR 9 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. A FEW GUSTS
MAY STILL REACH 15 TO 20 KNOTS OVER THE OUTER WATERS EARLY THIS
MORNING...OTHERWISE WINDS WILL REMAIN AROUND 15 KNOTS OR LESS.

$$

JMB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 8:53 PM PST, 5 hours 9 minutes earlier.

Area forecast discussion, Mar 7, 8:53 PM PST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
853 PM PST MON MAR 7 2016

.SYNOPSIS...
SHOWERS AND ISOLATED THUNDERSTORMS WILL BE WINDING DOWN OVERNIGHT
WITH FAIR...DRY AND WARMER WEATHER TUESDAY THROUGH THURSDAY UNDER A
A HIGH PRESSURE RIDGE ALOFT. GUSTY NORTHERLY WINDS ARE EXPECTED
TUESDAY MORNING ALONG COASTAL MOUNTAIN SLOPES IN SAN BERNARDINO AND
RIVERSIDE COUNTY MOUNTAINS. PRECIPITATION LOOKS TO RETURN FRIDAY
NIGHT AND EARLY SATURDAY...WITH ANOTHER CHANCE EARLY NEXT WEEK.
AT THE COAST...HIGH SURF WILL CONTINUE THROUGH TUESDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE WIND ADVISORY HAS BEEN DISCONTINUED...

A WINTER STORM WARNING CONTINUES OVER THE MOUNTAINS THROUGH 3 AM PST...

SHOWERS CONTINUE ACROSS MAINLY SOUTHERN PORTIONS OF THE CWA...WITH A
DECREASING TREND EXPECTED AFTER MIDNIGHT...

SCATTERED SHOWERS CONTINUED ACROSS PORTIONS OF ORANGE...RIVERSIDE...
AND SAN DIEGO COUNTIES AT 830 PM PST. SHOWERS WERE MOST NUMEROUS IN
SAN DIEGO COUNTY. PRECIP WAS MOSTLY LIGHT WITH A FEW HEAVIER EMBEDDED
CELLS. THE 00Z MIRAMAR SOUNDING HAD A STEEP LAPSE RATE BELOW 5000 FT
AND A FCST PARCEL CAPE VALUE OF 453 J/K. PW WAS ONLY 0.49 INCH AND
WINDS WERE WNW 25-30 KT IN THE 3-14K FT LAYER. SURFACE PRESSURE
GRADIENTS HAVE TURNED OFFSHORE FROM SW NV BUT REMAIN VERY WEAK
ONSHORE TO THE LOWER DESERTS WITH A STRONG OFFSHORE TREND. THE WINDS
HAVE DECREASED BELOW ADVISORY CRITERIA MOST AREAS WITH MAXIMUM
GUSTS...EVEN IN WIND-PRONE AREAS BELOW 35 MPH.

BASED ON SATELLITE IMAGERY AND RADAR ECHOES AT 03Z...IT APPEARS THERE
IS A 500 MB LOW CENTER JUST OFF THE ORANGE COUNTY COAST. THIS IS
SLOWER THAN THE 12Z GLOBAL MODELS WHICH HAD PLACED THE CENTER NEAR
THIS LOCATION AT 00Z. THIS MAY RESULT IN PRECIP LINGERING IN SAN
DIEGO COUNTY WELL INTO THE NIGHT BEFORE ENDING. SEE THE LATEST
LAXRRMSGX FOR RAINFALL TOTALS HEADLINED IN OUR WEBSITE.

UPPER-LEVEL WINDS WILL SHIFT TO NORTHERLY ONCE THE UPPER LOW DIVES
FAR ENOUGH SE INTO MEXICO. GUSTY NORTHERLY WINDS WILL DEVELOP ALONG
THE COASTAL MOUNTAIN SLOPES AND IN THE FOOTHILLS OF SAN BERNARDINO
AND RIVERSIDE COUNTIES TUESDAY MORNING...WITH GUSTS OF 40 MPH OR MORE
POSSIBLE. HIGH PRESSURE WILL BUILD OVER THE REGION TUE THROUGH THU...
BRINGING FAIR AND WARMER DAYS. TEMPERATURE SHOULD BE BACK ABOVE
AVERAGE BY WEDNESDAY.

COOLER FRI INTO THE WEEKEND AS ANOTHER SHORTWAVE TROUGH APPROACHES
THE CA COAST AND MOVES ONSHORE WITH ANOTHER CHANCE FOR RAIN. THERE IS
CONSIDERABLE DIFFERENCE IN MODEL SOLUTIONS REGARDING THE STRENGTH OF
THIS SYSTEM...SO CONFIDENCE IS LOW REGARDING HOW MUCH RAIN/SNOW WE
MAY GET. HEIGHTS/THICKNESS REMAIN DEPRESSED THROUGH EARLY NEXT WEEK
AS ANOTHER TROUGH ARRIVES...BUT ONCE AGAIN MODELS DIFFERENCES
PRECLUDE ANY CONFIDENCE IN TIMING AND STRENGTH OF THE SYSTEM.

&&

.AVIATION...

0804305Z...COASTS AND MOUNTAINS...BANDS OF SHOWERS...OCCASIONALLY
THUNDERSTORMS...WITH VARIABLE CEILING HEIGHTS OF 1500 TO 3000 FEET
ABOVE MEAN SEA LEVEL CONTINUE TO MOVE INLAND TO THE MOUNTAINS
THROUGH AT LEAST 080800Z. THE LOWER CEILINGS AND SHOWERS WILL TAPER
OFF OVERNIGHT FROM THE NORTHERN COASTAL AND MOUNTAIN AREAS SOUTH TO
THE MEXICAN BORDER. WINDS ARE DROPPING OFF AND BECOMING VARIABLE
WITH THE UPPER LOW PRESSURE NEARLY OVERHEAD FOR THE NEXT FEW HOURS.
BY 081000Z MOST AREAS WILL BE ENDING PRECIPITATION AND CLOUDS
BECOMING SCATTERED. THE HIGHEST MOUNTAIN AREAS AND PASSES WILL HAVE
OBSCURATIONS AND BE LAST TO HAVE PRECIPITATION END AND SKIES CLEAR.
OUTLOOK FOR TUESDAY AND TUESDAY NIGHT IS FAIR WEATHER WITH GOOD
VISIBILITIES AND NO CEILING ISSUES. FORECAST CONFIDENCE IS MEDIUM.

DESERTS...EXPECT HIGH CLOUDS AND UNRESTRICTED VISIBILITIES.

&&

.MARINE...
830 PM...A POWERFUL STORM CONTINUES TO MOVE THROUGH THE
REGION TOWARD MEXICO OVERNIGHT TONIGHT...BRINGING GALE FORCE
WINDS...HAZARDOUS SEAS...AND POSSIBLY SOME THUNDERSTORMS.
THUNDERSTORMS WILL BE ENDING BY AROUND MIDNIGHT.  LATEST BUOY
OBSERVATIONS FROM THE SAN CLEMENTE BASIN BUOY SHOW WEST TO NORTHWEST
WINDS GUSTING TO AROUND 40 KT...WITH 13 FOOT SEAS AT 15 SECONDS. THE
STRONG WINDS AND HIGH SEAS WILL CONTINUE THROUGH TUESDAY. THE GALE
WARNING PROVIDES THE DETAILS ON STORMY WINDS AND SEAS...LAXMWWSGX.
NO ADDITIONAL MARINE WEATHER HAZARDS ARE EXPECTED WEDNESDAY THROUGH
FRIDAY.

&&

.BEACHES...
830 PM...VERY LARGE SURF IS INCREASING OVERNIGHT TONIGHT AND WILL DO
SO THROUGH TUESDAY MORNING. THE HIGH SURF...GUSTY WINDS...AND
PROJECTED HIGH TIDES OVER 6 FEET WILL THREATEN LOW-LYING AREAS WITH
COASTAL FLOODING...PARTICULARLY AROUND TIMES OF HIGH TIDE THIS
EVENING AND TUESDAY MORNING. THE THREAT OF DAMAGING SURF AND COASTAL
FLOODING WILL DIMINISH LATER TUESDAY. FOR DETAILS...CHECK THE HIGH
SURF ADVISORY/WARNING AND COASTAL FLOOD ADVISORY...LAXCFWSGX...AS
WELL AS THE SURF FORECAST...LAXSRFSGX.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED AT THIS TIME.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WARNING UNTIL 3 AM PST TUESDAY FOR RIVERSIDE COUNTY
     MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY
     MOUNTAINS.

     COASTAL FLOOD ADVISORY UNTIL NOON PST TUESDAY FOR ORANGE COUNTY
     COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.

     HIGH SURF WARNING UNTIL 4 PM PST TUESDAY FOR ORANGE COUNTY
     COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.

PZ...GALE WARNING UNTIL 10 AM PST TUESDAY FOR COASTAL WATERS FROM SAN
     MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM-WATERS
     FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
     60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC...JAD
AVIATION/MARINE/BEACHES...PIERCE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 1:11 AM PSTHigh Surf AdvisorySGXOrange, San Diego19 hr

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.